Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV, PCOS, and Hypothyroidism
Apr 28, 2012

I am HIV+ and have a history of PCOS and Hypothyroidism. I have just started taking meds for HIV in the last couple months. I am currently on Truvada/Isentress and have been doing ok other than the fact that I am suffering from severe exaustion and weight gain....well and periodic diahreah and gas(haha). The gas I can deal with however wanting to fall asleep behind the wheel on my way home from work I can not. I am wondering a couple things. Are my meds interacting? I am currently taking Synthroid(125 mcg), Claritin, and Isnetress in the AM on a empty stomach. Truvada, Isentress, Vit B complex, D3 & Calcium in the PM. The D3/Ca in the evening are for bone density loss due to the HIV meds. Periodically I am have to use an albuterol inhailer for asthma and xanax (.25) 1-2 days a month for PMS/anxiety. I am having issues with my PCOS and have been reading studies about PCOS and D-chiral-inisitol(DCI). There was a recent one done by VCU that showed very promising results and I would like to add the DCI to my daily routine to help with the PCOS side effects. My question to you is: Do you see any issue with adding DCI to my regimin and should I be concerned with it interacting with any of the other drugs I am on. I seriously am tired of being the furry zombie that I have become in the last two months. My hope is that the DCI will help with the energy, help stablize the insulin, help discontinue the unwanted facial hair, and help decrease the tire that has become my midsection. I am also doing WW and c25k to help combat the weight gain issues. Thank you for reading. Any advice at this point would be stellar.

Response from Dr. Henry

Seems unlikely that a drug interaction between your HIV and other meds. Xanax can cause fatigue /sleep problems when used over time. Sleep apnea and other sleep disorders can be a factor for some patients. Polycystic ovarian syndrome can be very challenging condition for many patients even in general non-HIV+ population.I have no experience with use of DCI though again the chances for major even unexpected interaction between DCI and Truvada/raltegravir would seem low (would inform your HIV doc so he/she can monitor). KH



Previous
what happened to my boyfriend
Next
IRIS - MAC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement